MAUDE Adverse Event Report: SYNTHES GMBH SCRDRIVER-HEX Ø3.5 COMBINED W/STARDR T25; SCREWDRIVER

SYNTHES GMBH SCRDRIVER-HEX Ø3.5 COMBINED W/STARDR T25; SCREWDRIVER
Catalog Number 03.010.150
Medical Device Problem Code Material Twisted/Bent (2981)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/09/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Product complaint (b)(4).Depuy synthese is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthese has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthese or its employees that the report constitutes an admission that the device, depuy synthese, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.Initial reporters state: (b)(6).Phone number: (b)(6) complainant part is expected to be returned for manufacturer review/investigation, but has yet to be received.The investigation could not be completed; no conclusion could be drawn, as no product was received.Based on the information available, it has been determined that no corrective and/or preventative action is proposed.This complaint will be accounted for and monitored via post market surveillance activities.If additional information is made available, the investigation will be updated as applicable.This complain involves two (2) devices.The photo was returned to depuy synthese for evaluation.The depuy synthese team conducted a visual inspection of the returned device from an attachment visual analysis of the photo revealed that the scrdriver-hex ø3.5 combined w/starr t25 appears to have the distal tip worn.The observed condition was consistent as an end of life indicator for the device.No other issues were identified.As the device was not returned, an as-received condition could not be assessed, and a dimensional inspection and document/specification review were not completed.After a visual inspection per guidance provided, it was determined that the reusable instrument device was worn from repeated use and servicing; therefore, further investigation for the reported complaint device is not required.As part of depuy synthese quality process, all devices are manufactured, inspected, and released to approved specifications.The overall complaint was confirmed as the observed condition of the scrdriver-hex ø3.5 combined w/starr t25 would have contributed to the complained issue.There is no indication that a design or manufacturing issue has caused the complaint condition.It was determined that the reusable instrument was worn from repeated use and servicing.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.Device history lot: part # 03.010.150 synthese lot # 7598613 supplier lot # na release to warehouse date: (b)(6) 2014 manufactured by synthese jennersville no ncr's were generated during production.Note: dhr information was retrieved from (b)(4) as it is the same lot number.Device history batch null device history review: review of the device history record(s) showed that there were no issues during the manufacture of this product, and any sub-components, which would contribute to this complaint condition.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
Device report from depuy synthese reports an event in canada as follows: it was reported that the tips of both instruments were both rounding off vs having identified t25 star tip.This report is for one (1) scrdriver-hex ø3.5 combined w/stardr t25 this is report 2 of 2 for complaint (b)(4).
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.Part # 03.010.150; synthes lot # 7598613; supplier lot # n/a; release to warehouse date: 12 feb 2014; manufactured by: synthes jennersville.No non conformance reports were generated during production.The product was returned to depuy synthes for evaluation.The depuy synthes team conducted a visual inspection of the returned device.Visual analysis of the returned sample revealed that scrdriver-hex ø3.5 combined w/stardr t25 was worn and stripped from the tip.The observed condition was consistent as an end of life indicator for the device.No other issues were identified.After a visual inspection per guidance provided in windchill document, it was determined that the reusable instrument device was worn and stripped from repeated use and servicing; therefore, further investigation for the reported complaint device is not required.As part of depuy synthes quality process, all devices are manufactured, inspected, and released to approved specifications.The overall complaint was confirmed as the observed condition of scrdriver-hex ø3.5 combined w/stardr t25 would have contributed to the complained issue.There is no indication that a design or manufacturing issue has caused the complaint condition.It was determined that the reusable instrument was worn from repeated use and servicing.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.Drawing/specifications reviewed: the following document was reviewed: windchill document.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
This is report 2 of 4 for complaint (b)(4).

Brand Name
SCRDRIVER-HEX Ø3.5 COMBINED W/STARDR T25
Common Device Name
SCREWDRIVER
Manufacturer (Section D)
SYNTHES GMBH
eimattstrasse 3
oberdorf 4436
SZ  4436
Manufacturer (Section G)
MONUMENT
1101 synthes avenue
monument CO 80132
Manufacturer Contact
kate karberg
1302 wright lane east
west chester, PA 19380
3035526892
MDR Report Key16462092
Report Number8030965-2023-02511
Device Sequence Number6515216
Product Code HXX
UDI-Device Identifier07611819900806
UDI-Public(01)07611819900806
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number03.010.150
Device Lot Number7598613
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 02/10/2023
Supplement Date Received by Manufacturer04/29/2023
Initial Report FDA Received Date03/01/2023
Supplement Report FDA Received Date05/15/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured02/12/2014
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SD/HD SCRWDRVR SFT T25 3.5HEX/SF-RTN 165.
Patient SexUnknown